Virginia, 2016

Heavy Rain in Virginia, August 2, 2016

August 2, 2016 · NWS AKQ · 2 events in 1 county or zone

Scattered thunderstorms associated with a frontal boundary produced heavy rain across portions of southeast Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered thunderstorms associated with a frontal boundary produced heavy rain across portions of southeast Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 2, 12:50 PM EST, 0 minutes earlier.

Area forecast discussion, Aug 2, 12:50 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
150 PM EDT TUE AUG 2 2016

.SYNOPSIS...
A weak frontal boundary will drop from southern Virginia south
through North Carolina today through tonight, as high pressure
builds from the Great Lakes into New England. That high will slide
off the New England coast Wednesday through Thursday, as the
frontal boundary will linger across the Carolinas and offshore.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated forecast for the afternoon to reflect shower activity
developing along slow moving frontal boundary, which is bisecting
the area at midday. High PWs, deep warm cloud depths and lingering
mid level cap will serve to favor moderate to heavy showers vice
thunder...but better chances for thunder remain in for the
afternoon across the southern half of the area.

Highs a bit cooler than previous days...low to mid 80s north and
coastal sections, mid to upper 80s south central VA/interior NE
NC.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
Late this evening into Wed morning, chcs will diminish to 20-30%
acrs srn/sw counties, as the boundary pushes farther s into NC,
and high pressure blds into New England. Mostly clear to mostly
cloudy tngt with lows in the upper 60s to lower 70s.

Latest model runs (00z/02) show high pressure sliding off the New
England coast Wed thru Thu, as the frontal boundary lingers acrs
the Carolinas and offshore. Thus, have tweaked the fcst a bit,
especially acrs the srn/sw counties where deeper lo level
moisture will remain along with possible lo level convergence and
lift, which may result in isolated or sctd showers or tstms.
However, still expect dry conditions acrs nrn/ne counties Wed and
Thu with more sunshine and more comfortable humidity. Highs will
average in the mid 80s both days, with lower 80s along the Atlc
coast of the Ern Shore. Lows Wed ngt will range fm the mid 60s to
lower 70s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Surface high pressure off the New England coast is expected to
push out to sea Thu night/Fri as a sfc low crosses nrn Ontario.
This feature is expected to drag a cold front through the Great
Lakes and Ohio Valley Fri...then cross the Mid Atlantic Region
Sat/Sat night. The front is now showing signs of stalling over
the Carolinas on Sun. Meanwhile, a large scale upper low
traverses the SE half of Canada...potentially bringing cooler
temps and maybe even some clouds to the area in nw flow aloft. A
little too soon to hash out these exact details, but this would be
enough to shunt the frontal boundary south of the area as progged
by long term model solutions. Little to no changes have been made
to ongoing temp/precip forecast. Overall, aftn/evening
thunderstorms possible Fri-Sun.

With sfc high pressure shifting ewd and away from the New
England/Atlantic coast, temperatures and dewpoints/humidity will
begin a gradual warming trend Fri through the upcoming weekend.
Lows Thu night around 70F inland/lower 70s beaches. Highs Fri
in the upper 80s inland/low-mid 80s beaches. Lows Fri/Sat nights
70-75F inland/mid-upper 70s se beaches. Highs Sat/Sun in the
lower 90s inland/mid 80s beaches.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 17z...A weak frontal boundary was moving to the south through
southeast Virginia. Scattered thunderstorms were developing along
the boundary mainly affecting PHF and ORF. The boundary will
continue moving to the south. Convection should remain south of
RIC ard SBY. Will need to monitor for thunderstorms through this
evening southeast portions.

Brief periods of IFR and gusty winds can be expected with the
thunderstorms. Some MVFR conditions are possible Wednesday morning.
Thunderstorms will be possible far southern portions on Wednesday.

OUTLOOK...The front stalls over the Carolinas. Most of the
convection should remain to the south through Friday. Scattered
thunderstorms are possible over the weekend.

&&

.MARINE...
A sfc frontal boundary was situated ovr the nrn bay/ocn waters at
06z/02. Wnds NNE N of that boundary...WSW S of it (speeds mnly aob
10 kt). That boundary fcst to settle S acrs the rmng waters
through 00-06z/03...w/ the hi res guid placing it invof the nrn
NC wtrs by lt tngt. Long pd (through Thu) of onshore (ENE) wnds
expected. Some slgt increase in speeds (to 15-20kt) mnly on the
ocn wtrs (mnly on Wed). Sfc hi pres retreating E of New Eng by lt
wk will bring a gradual end to the onshore wnds. Seas avg 2-3ft...but
may build to 4ft fm 10-20nm in the persistent onshore flo Wed into
Thu. Waves avg 1-2ft in the bay/snd...though pds of 3 ft psbl
invof the mouth of the bay.

&&

.TIDES/COASTAL FLOODING...
Due to persistent pd of onshore wnds...tidal levels w/ be on the
increase...w/ a few locations potentially reaching within 0.5 ft
of minor flood thresholds (Wed-Thu).

&&

.CLIMATE...
6.98 inches of rain at ORF yesterday set a daily record rainfall.
This appears to rank as the fifth highest calendar day total on
record for ORF.

Another climo note for Norfolk: Per monthly climate, July 2016
will go down as 6th warmest month on record at ORF.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...TMG
NEAR TERM...MAM/TMG
SHORT TERM...TMG
LONG TERM...BMD
AVIATION...LSA
MARINE...ALB
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Aug 2, 3:06 AM EST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
406 AM EDT TUE AUG 2 2016

ANZ637-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093-
095>100-509>525-030815-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-NORTHAMPTON-
HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-EASTERN CURRITUCK-FLUVANNA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
406 AM EDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-030815-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
406 AM EDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 11:28 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1228 PM EDT TUE AUG 2 2016

VAZ084-086-090-100-520-523-021715-
YORK-MATHEWS-GLOUCESTER-NORTHAMPTON-EASTERN KING AND QUEEN-JAMES
CITY-
1228 PM EDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT GLOUCESTER...CENTRAL MATHEWS...
SOUTHEASTERN KING AND QUEEN...NORTHEASTERN JAMES CITY...SOUTHERN
NORTHAMPTON AND CENTRAL YORK COUNTIES...

AT 1228 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
NORGE...MOVING SOUTHEAST AT 20 MPH.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... GLOUCESTER COURTHOUSE...CAPE
CHARLES...GLOUCESTER POINT...CHERITON... BAVON...BAY
VIEW...ACHILLES...WICOMICO...MOBJACK...HAYES...RUFF...WHITE
MARSH...PORT
HAYWOOD...CAPEVILLE...BELROI...TOWNSEND...CHEAPSIDE...ADNER...
ORDINARY AND ARK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3706 7592 3705 7597 3707 7602 3728 7607
      3729 7607 3729 7623 3727 7629 3731 7634
      3721 7635 3715 7626 3718 7631 3739 7681
      3755 7671 3738 7620 3736 7621 3730 7607
      3733 7606 3734 7606 3725 7580
TIME...MOT...LOC 1628Z 310DEG 17KT 3745 7670

LSA
Special weather statement, Aug 2, 11:53 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1253 PM EDT TUE AUG 2 2016

VAZ089-090-093-523>525-021745-
YORK-HAMPTON/POQUOSON-NEWPORT NEWS-ISLE OF WIGHT-SURRY-JAMES CITY-
1253 PM EDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY...
NORTHEASTERN ISLE OF WIGHT...SOUTHEASTERN JAMES CITY AND CENTRAL YORK
COUNTIES...THE CITY OF HAMPTON...THE CITY OF NEWPORT NEWS...THE CITY
OF POQUOSON AND THE CITY OF WILLIAMSBURG...

AT 1252 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FORT
EUSTIS... OR 8 MILES SOUTH OF WILLIAMSBURG...MOVING SOUTHEAST AT 20
MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWPORT NEWS...HAMPTON...WILLIAMSBURG...SMITHFIELD...LANGLEY AFB...
CHRISTOPHER NEWPORT UNIVERSITY...PATRICK HENRY FIELD...SEAFORD...
NORTHAMPTON...CARVER GARDENS...FORT EUSTIS...BUSCH GARDENS...
KINGS POINT...YORK TERRACE...GROVE...TABB...LEE HALL...BEACONSDALE...
RESCUE AND SCOTLAND.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3694 7655 3720 7682 3722 7680 3719 7677
      3719 7676 3722 7679 3729 7669 3715 7627
TIME...MOT...LOC 1652Z 305DEG 17KT 3715 7667

05
Special weather statement, Aug 2, 11:58 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1258 PM EDT TUE AUG 2 2016

VAZ095-098-021745-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-
1258 PM EDT TUE AUG 2 2016

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT ...THE EAST CENTRAL
CITY OF PORTSMOUTH...THE CITY OF NORFOLK AND THE NORTHERN CITY OF
VIRGINIA BEACH...

AT 1256 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
KEMPSVILLE...MOVING EAST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN
ADDITION...RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE... VIRGINIA BEACH...DOWNTOWN
NORFOLK...DOWNTOWN PORTSMOUTH...REGENT UNIVERSITY...KEMPSVILLE...OLD
DOMINION UNIVERSITY...NORFOLK STATE UNIVERSITY...VIRGINIA WESLEYAN
COLLEGE...NORFOLK...PORTSMOUTH...NORVIEW... PRINCESS ANNE...NORFOLK
INTERNATIONAL...GHENT...PUNGO...DAM NECK...SIGMA... MACONS
CORNER...SANDBRIDGE BEACH AND OCEANA.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3666 7590 3675 7613 3676 7615 3677 7621
      3684 7623 3682 7626 3682 7629 3681 7629
      3683 7636 3695 7627 3685 7593 3673 7589
TIME...MOT...LOC 1656Z 283DEG 5KT 3683 7612

JM
Special weather statement, Aug 2, 12:22 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
122 PM EDT TUE AUG 2 2016

NCZ012-013-VAZ087-092-021800-
NORTHAMPTON-HERTFORD-GREENSVILLE-SOUTHAMPTON-
122 PM EDT TUE AUG 2 2016

...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHAMPTON...
NORTHWESTERN HERTFORD...SOUTHERN GREENSVILLE AND SOUTHWESTERN
SOUTHAMPTON COUNTIES...

AT 120 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED NEAR
CLARESVILLE...OR 8 MILES EAST OF DAHLIA...MOVING EAST AT 15 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. IN
ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE... ROANOKE
RAPIDS...MURFREESBORO...COURTLAND...GARYSBURG...BOYKINS...DAHLIA...
GASTON...CONWAY...WOODLAND...SEABOARD...NEWSOMS...CLARESVILLE...WELDO
N... JACKSON...SEVERN...CAPRON...LASKER...BRANCHVILLE...GALATIA AND
MARGARETTSVILLE.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3639 7755 3641 7755 3642 7756 3642 7759
      3644 7760 3645 7763 3648 7765 3648 7768
      3649 7771 3648 7774 3665 7770 3666 7769
      3666 7749 3676 7705 3633 7713
TIME...MOT...LOC 1720Z 270DEG 12KT 3657 7739

JM
Local storm report, Aug 2, 12:37 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
137 PM EDT TUE AUG 2 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TORNADO          1 SE WEST OCEAN CITY    38.33N 75.09W
08/01/2016                   WORCESTER          MD   EMERGENCY MNGR

            STORM SURVEY CONCLUDED DAMAGE CONSISTENT
            WITH AN EF0 TORNADO. MINOR STRUCTURAL DAMAGE
            TO RESTAURANT AND ADJACENT ROADWAY (US-50)
            AT PHILADELPHIA AVE. LARGE EQUIPMENT STORAGE
            BIN OVERTURNED AND DISPLACED DOWN THE BEACH.
            .

&&

05
Special weather statement, Aug 2, 12:45 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
145 PM EDT TUE AUG 2 2016

VAZ081-082-089-090-093-523-524-021830-
YORK-CHARLES CITY-NEWPORT NEWS-ISLE OF WIGHT-SURRY-JAMES CITY-PRINCE
GEORGE-
145 PM EDT TUE AUG 2 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SURRY...NORTHEASTERN
ISLE OF WIGHT...NORTHEASTERN PRINCE GEORGE...SOUTHWESTERN CHARLES
CITY AND SOUTHEASTERN YORK COUNTIES AND THE CITY OF NEWPORT NEWS...

AT 145 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR BURROWSVILLE TO NEAR NEWPORT NEWS.
MOVEMENT WAS SOUTHEAST AT 5 TO 10 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... NEWPORT
NEWS...SMITHFIELD...CLAREMONT...SURRY...CHRISTOPHER NEWPORT
UNIVERSITY...PATRICK HENRY FIELD...BURROWSVILLE...FORT
EUSTIS...ELBERON...
GARYSVILLE...TABB...BEACONSDALE...RESCUE...SCOTLAND...CABIN POINT...
DENBIGH...HOG ISLAND GAME RESERVE...BACONS CASTLE...LAWSON AND
SPRING GROVE.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3709 7643 3708 7645 3705 7645 3696 7650
      3711 7717 3730 7723 3725 7698 3724 7695
      3724 7692 3721 7678 3719 7676 3720 7673
      3718 7662 3717 7661 3718 7660 3715 7643
      3714 7643 3714 7641 3713 7641
TIME...MOT...LOC 1745Z 325DEG 6KT 3724 7711 3709 7655

BROWN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy rain. Local standard time, as filed.

Heavy Rain, Norfolk (C)

When
August 2, 12:50 PM EST
Where
Norfolk (C) County, 2.76 mi E of Norfolk
Reported by
COOP Observer
Coordinates
36.870, -76.220

Rainfall total of 2.35 inches was reported, as well as minor street flooding.

Heavy Rain, Norfolk (C)

When
August 2, 3:56 PM EST
Where
Norfolk (C) County, 2.76 mi E of Norfolk
Reported by
COOP Observer
Coordinates
36.870, -76.220

Rainfall total of 3.50 inches was reported, as well as minor street flooding.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2016Every state in 2016This day in weather historyWarnings in Virginia, August 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 657633, 657634.